Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 19, 2021, 2:29 PM CDT for 15 counties in Nebraska; 5 counties in Iowa. It took effect at Apr 19, 2021, 10:00 PM CDT. It was in force for 11 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2021, 2:29 PM CDT (19:29 UTC)
- In effect from
- Apr 19, 2021, 10:00 PM CDT
- Expired
- Apr 20, 2021, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Butler County, NE, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:00 AM CDT | SNOW 2 | 4 Wnw Table Rock, NE | COCORAHS STATION PAWN1882 TABLE ROCK 3.76 W. |
| Apr 20, 6:45 AM CDT | SNOW 2.8 | Fairbury, NE | |
| Apr 20, 7:00 AM CDT | SNOW 0.2 | 1 Ene Lincoln, NE | COCORAHS STATION NE-LA-52 LINCOLN 1.2 ENE. |
| Apr 20, 7:00 AM CDT | SNOW 0.2 | 2 Wsw La Vista, NE | COCORAHS STATION NE-SY-11 LA VISTA 2.0 WSW. |
| Apr 20, 7:00 AM CDT | SNOW 1 | 4 Ssw Daykin, NE | COCORAHS STATION JEFF003 FAIRBURY 11.4 NW. |
| Apr 20, 7:00 AM CDT | SNOW 1.2 | 3 W Steinauer, NE | COCORAHS STATION PAWN013 STEINAUER 3.1 W. |
| Apr 20, 7:00 AM CDT | SNOW 1.5 | 1 Ene Fairbury, NE | COCORAHS STATION JEFF020 FAIRBURY 1.6 ENE. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 1 Sw Daykin, NE | COCORAHS STATION JEFF014 DAYKIN 1.2 SW. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 2 N Beatrice, NE | CO-OP OBSERVER STATION BRCN1 2.1 N BEATRICE. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 3 Nw Du Bois, NE | COCORAHS STATION PAWN007 DUBOIS 2.7 WNW. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 3 Ssw Shubert, NE | COCORAHS STATION RICH004 VERDON 3.9 N. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 3 Ssw Shubert, NE | CO-OP OBSERVER STATION SBTN1 2 SW SHUBERT. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 4 N Table Rock, NE | CO-OP OBSERVER STATION TBLN1 4.0 N TABLE ROCK. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 5 Sw Salem, NE | COCORAHS STATION RICH017 VERDON 9.5 SSW. |
| Apr 20, 7:00 AM CDT | SNOW 2 | 5 Sw Salem, NE | CO-OP OBSERVER STATION SLMN1 SALEM 5 SW. |
| Apr 20, 7:00 AM CDT | SNOW 2 | Filley, NE | COCORAHS STATION GAGE013 FILLEY 0.4 NNW. |
| Apr 20, 7:00 AM CDT | SNOW 2.7 | 1 N Fairbury, NE | COCORAHS STATION NE-JF-4 FAIRBURY 0.6 N. |
| Apr 20, 7:00 AM CDT | SNOW 2.8 | 1 N Fairbury, NE | COCORAHS STATION JEFF4049 FAIRBURY 0.39 N. |
| Apr 20, 7:00 AM CDT | SNOW 2.8 | 2 Sse Dawson, NE | COCORAHS STATION RICH003 DAWSON 2.5 SE. |
| Apr 20, 7:00 AM CDT | SNOW 3 | 3 Ese Steinauer, NE | COCORAHS STATION PAWN4071 STEINAUER 3.23 ESE. |
| Apr 20, 7:00 AM CDT | SNOW 3 | Harbine, NE | COCORAHS STATION JEFF016 JANSEN 5.8 E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS73 KOAX 191929 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 229 PM CDT Mon Apr 19 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-200330- /O.UPG.KOAX.FZ.A.0001.210421T0300Z-210421T1400Z/ /O.NEW.KOAX.FZ.W.0004.210421T0300Z-210421T1400Z/ /O.NEW.KOAX.FZ.W.0003.210420T0300Z-210420T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 229 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 9 AM CDT WEDNESDAY... The National Weather Service in Omaha/Valley has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Tuesday. A Freeze Warning has also been issued from 10 PM Tuesday to 9 AM CDT Wednesday. * TIMING...Tonight and Tuesday night. * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Albright
3 follow-up statements
212 WWUS73 KOAX 200214 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 914 PM CDT Mon Apr 19 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-201400- /O.CON.KOAX.FZ.W.0003.210420T0300Z-210420T1400Z/ /O.CON.KOAX.FZ.W.0004.210421T0300Z-210421T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 914 PM CDT Mon Apr 19 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM TUESDAY TO 9 AM CDT WEDNESDAY... * TIMING...Tonight and Tuesday night. * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...For the first Freeze Warning, until 9 AM CDT Tuesday. For the second Freeze Warning, from 10 PM Tuesday to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CA
740 WWUS73 KOAX 200807 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 307 AM CDT Tue Apr 20 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-201615- /O.CON.KOAX.FZ.W.0003.000000T0000Z-210420T1400Z/ /O.CON.KOAX.FZ.W.0004.210421T0300Z-210421T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 307 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY... * TIMING...Tonight and Tuesday night. * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 29. For the second Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 10 PM this evening to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
376 WWUS73 KOAX 201351 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 851 AM CDT Tue Apr 20 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-202200- /O.EXP.KOAX.FZ.W.0003.000000T0000Z-210420T1400Z/ /O.CON.KOAX.FZ.W.0004.210421T0300Z-210421T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 851 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT WEDNESDAY... * TIMING...Tonight and Tuesday night. * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 10 PM this evening to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions may damage crops or other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Albright
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:52 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 19, 12:52 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1252 PM CDT Mon Apr 19 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 351 AM CDT Mon Apr 19 2021
Large scale pattern this morning consisting of a very broad
trough enveloping the eastern half of the CONUS with embedded
shortwaves over the upper Midwest and southwestern states. A cold
front associated with the upper Midwest wave extended from the
western Great Lakes to about southwest NE. Radar mosaic was
showing returns along the boundary in northwest IA/northeast
NE/southwest SD.
No significant snow accumulations expected over the northern CWA
this morning as dominate precip type will likely be a mix of rain
and snow. As precip expands southward...expect all rain by
afternoon.
Conditions will deteriorate further this evening and will be focused
south of the I-80 corridor. Synoptic scale lift increases
dramatically as axis of stout isentropic upglide/moisture
advection invades the southern CWA. Strong mid layer ageostrophic
lift/differential divergence contributing to overall forcing.
Models in good agreement 700mb frontogenetic forcing accompanying
mid layer shortwave will drop across NE/KS with snow band
intensifying toward midnight. This coincident to max dendritic
omega moving through.
As of now, it appears that locations south of I-80 in southeast NE
may see accumulations from 2-4 inches by events end Tuesday morning.
Given this, will issue a winter weather advisory for potential
impact.
In addition to this, will be issuing a freeze watch generally south
of a line from Walnut IA to David City in anticipation Tuesday night
lows falling into the mid/upper 20s.
Medium range models continue showing a vigorous vort max crossing
the region late next week. Lift via DPVA/isentropic upglide
suggest some chance for rain Thursday night through Friday.
Highs
Tdy - low 40s
Tue - mid 40s
Wed - upper 40s/low 50s
Thu - mid 50s
Fri - low 60s
Sat - upper 50s/low 60s
Sun - mid/upper 60s
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1241 PM CDT Mon Apr 19 2021
Areas of light snow will continue over the region through 03Z
Tuesday, but any impacts will be minimal. Then between 03Z and 12Z
Tuesday a band of moderate snow is expected south of Interstate
80. This snow may affect KLNK for a period of time, no impacts
are expected at KOFK, and minimal impacts are possible at KOMA.
Visibility restrictions of 1 to 4 sm and ceilings of 1,500 to
2,500 ft AGL are expected in the heavier snow. Snow should come to
an end by 12Z Tuesday, and we can expect unrestricted visibility
and ceilings AOA 5,000 ft AGL between 12Z and 18Z Tuesday.
Apart from the snow, northwest winds will be breezy through
around 23Z today. Peak gusts of 20 to 28 kt are expected through
22Z today.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Freeze Watch from Tuesday evening through Wednesday morning for
NEZ050>053-065>068-078-088>093.
Winter Weather Advisory from 10 PM this evening to 9 AM CDT
Tuesday for NEZ088>093.
IA...Freeze Watch from Tuesday evening through Wednesday morning for
IAZ069-079-080-090-091.
&&
DISCUSSION...DEE
AVIATION...AlbrightHazardous weather outlook, Apr 19, 12:23 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1223 PM CDT Mon Apr 19 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-200730- Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 1223 PM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Snow showers will affect the region with significant accumulations possible between 11 PM and 5 AM tonight. Highest accumulations are expected near the Kansas/Nebraska border, where 1 to 5 inches of wet slushy snow are possible. A Winter Weather Advisory has been issued for the area with the greatest potential for accumulating snowfall. Freezing temperatures will accompany the snow, and may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Temperatures should fall into the upper 20s Tuesday night and Wednesday night. This will likely produce a freeze that may further damage any sensitive vegetation. Consider covering or brining plants indoors. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-200730- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- 1223 PM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...This Afternoon and Tonight Light snow showers are possible through tonight, but impactful accumulations are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing temperature are expected Tuesday and Wednesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Albright
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:54 AM CDT | Winter Weather Advisory | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson | 29 hr |
| Apr 19, 3:55 AM CDT | Freeze Watch | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 11 hr |
| Apr 19, 2:29 PM CDT | Freeze Warning | OAX | Butler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more | 43 hr |
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Iowa, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.